Alert archive / Georgia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 164, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 13, 2017, 1:14 PM EDT for Berrien County, Colquitt County, Cook County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2017, 1:14 PM EDT (17:14 UTC)
- Expired
- May 13, 2017, 2:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Berrien County, GA, Colquitt County, GA, Cook County, GA
The radar
The Moody AFB radar (KVAX), 47 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 209 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.8
The text
As transmitted.
576
WUUS52 KTAE 131714
SVRTAE
GAC019-071-075-131800-
/O.NEW.KTAE.SV.W.0164.170513T1714Z-170513T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
114 PM EDT SAT MAY 13 2017
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Cook County in south central Georgia...
Southwestern Berrien County in south central Georgia...
Southeastern Colquitt County in south central Georgia...
* Until 200 PM EDT
* At 113 PM EDT, a severe thunderstorm was located 7 miles west of
Sparks, or 8 miles west of Adel, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Nashville, Adel, Sparks, Ellenton, Reed Bingham State Park, Cottle,
Cook Co A/P, New Lois, Massee, Greggs, Barneyville, Pine Valley,
Flat Ford, Wagon Wheel and Laconte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3105 8323 3108 8366 3122 8366 3127 8323
TIME...MOT...LOC 1713Z 266DEG 27KT 3114 8357
HAIL...1.00IN
WIND...60MPH
$$
ADL1 follow-up statement
984
WWUS52 KTAE 131738
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
138 PM EDT SAT MAY 13 2017
GAC071-131748-
/O.CAN.KTAE.SV.W.0164.000000T0000Z-170513T1800Z/
Colquitt GA-
138 PM EDT SAT MAY 13 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COLQUITT COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3107 8353 3124 8348 3127 8323 3105 8323
TIME...MOT...LOC 1738Z 266DEG 27KT 3115 8335
$$
GAC019-075-131800-
/O.CON.KTAE.SV.W.0164.000000T0000Z-170513T1800Z/
Cook GA-Berrien GA-
138 PM EDT SAT MAY 13 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR COOK AND SOUTHWESTERN BERRIEN COUNTIES...
At 138 PM EDT, a severe thunderstorm was located near Adel, moving
east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Adel, Nashville, Sparks, Cottle, Cook Co A/P, New Lois, Massee,
Greggs, Barneyville, Laconte, Pine Valley and Wagon Wheel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3107 8353 3124 8348 3127 8323 3105 8323
TIME...MOT...LOC 1738Z 266DEG 27KT 3115 8335
HAIL...1.00IN
WIND...60MPH
$$
ADLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 10:31 AM EDT, 2 hours 43 minutes earlier.
Area forecast discussion, May 13, 10:31 AM EDT, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1031 AM EDT Sat May 13 2017
.NEAR TERM [Through Today]...
The 7 am regional surface analysis showed a 1006 mb low
approaching Columbus, GA, with a trailing "cold front" through
Pensacola, FL and into the central Gulf of Mexico. Vapor imagery
and upper air data showed a weakening, positive-tilt trough from
north GA through southern MS. 500 mb winds along the southern
flank of this trough (i.e. over our area) were around 50 knots, so
at least a marginal threat of damaging wind gusts persists.
However, marginal buoyancy and the expectation of a gradual
weakening of the winds aloft and Q-G forcing should limit the
overall threat, and it's likely any severe storm threat will end
during the afternoon.
The PoP forecast is a little tricky as the morning PBL is very
moist, but the air above 600 mb is extremely dry. Additionally,
none of the CAMs initialized this morning's convection well...a
common problem when the synoptic scale pattern has been disrupted
by an earlier MCS (such as the QLCS that moved through our
forecast area last evening). We expect the highest PoPs will be
this morning, especially in south GA where the southern end of a
relatively weak QLCS was moving quickly eastward. Elsewhere we
expect scattered, randomly-distributed showers to develop in the
moisture-rich PBL. However, it seems likely that all but a handful
of convective cells attempting to grow much above 15,000 ft AGL
will weaken as much drier air squelches the updrafts. We've
adjusted this morning's rain chances to account for recent
satellite/radar trends, as well as the marked drying aloft. Rain
chances will diminish from west to east this afternoon as the
mixed layer dries and the best Q-G forcing shifts to our east.
&&
.PREV DISCUSSION [644 AM EDT]...
.SHORT TERM [Tonight Through Monday]...
All shower and thunderstorm activity associated with the
aforementioned system should come to an end across the southeast
Big Bend by midnight. Starting on Sunday, deep layer ridging will
build into the region with highs in the upper 80s on Sunday and
the lower 90s on Monday. Overnight lows will dip into the low to
mid 60s each night.
.LONG TERM [Monday Night Through Saturday]...
Deep layer ridging will prevail through the week, with above
average highs and little to no rain.
.AVIATION [Through 12Z Sunday]...
Scattered showers and thunderstorms will continue to develop this
morning ahead of a cold front that will sweep from west to east
across the Tri-State area today. All TAF sites may briefly
experience a shower or thunderstorm with the best chance at DHN
and ABY this morning and TLH and VLD this afternoon. Winds will
be gusty from the southwest to west.
.MARINE...
Small craft operators should exercise caution through today as
winds will remain around 15 to 20 knots. Beginning tonight, light
winds and low seas will prevail through next week.
.FIRE WEATHER...
Dispersion will be high this afternoon mainly due to strong
transport winds. Otherwise, with minimum relative humidity values
well above critical levels, there are no fire weather concerns.
.HYDROLOGY...
Average rainfall amounts will range from 0.25"-0.75" through
tonight. Isolated higher amounts between 1"-2" will remain
possible, especially in the Suwannee Valley. These amounts will
not result in any impacts along area rivers, with all local rivers
and creeks expected to remain below Action stage. After today,
mentionable rainfall is not expected through next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 86 63 89 63 91 / 50 20 0 0 0
Panama City 80 69 81 70 82 / 30 0 0 0 0
Dothan 84 63 88 65 91 / 30 10 0 0 0
Albany 84 63 87 63 92 / 70 20 0 0 0
Valdosta 85 62 88 61 91 / 60 30 0 0 0
Cross City 83 65 89 63 92 / 50 10 10 0 0
Apalachicola 83 67 85 68 86 / 30 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Fournier
SHORT TERM...Harrigan
LONG TERM...Harrigan
AVIATION...Barry
MARINE...Harrigan
FIRE WEATHER...Barry
HYDROLOGY...HarriganIn the hours before
Special weather statement, May 13, 10:21 AM EDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1021 AM EDT SAT MAY 13 2017
GAZ124-126-131500-
Lee GA-Terrell GA-
1021 AM EDT SAT MAY 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR LEE AND CENTRAL TERRELL COUNTIES
UNTIL 1100 AM EDT...
At 1021 AM EDT, National Weather Service doppler radar indicated a a
strong thunderstorm over Dawson, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Dawson, Leesburg, Albany, Smithville, Sasser, Bronwood, Stocks,
Bridges Crossroad, Century, Herod, Jordan Place, Yeomans, Clarks
Mill, Dawson Municipal A/P, Starksville, Byne Crossroads, Scrutchins,
Armena, Oakville and Olivers Mill.
LAT...LON 3191 8410 3165 8408 3164 8448 3187 8449
3191 8438 3187 8434 3192 8434
TIME...MOT...LOC 1421Z 254DEG 23KT 3177 8441
ADLLocal storm report, May 13, 11:21 AM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1121 AM EDT SAT MAY 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 1 SE DEFUNIAK SPRINGS A 30.72N 86.14W
05/12/2017 WALTON FL 911 CALL CENTER
1 TREE DOWN ON BROWN RD
&&
FOURNIERLocal storm report, May 13, 11:23 AM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1123 AM EDT SAT MAY 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG GENEVA 31.04N 85.88W
05/12/2017 GENEVA AL 911 CALL CENTER
A FEW DOWNED TREES AND POWER LINES IN TOWN.
&&
FOURNIERSpecial weather statement, May 13, 12:12 PM EDT, 1 hour 2 minutes before
Special Weather Statement National Weather Service Tallahassee FL 1212 PM EDT SAT MAY 13 2017 FLZ017-018-027-131700- Inland Jefferson FL-Inland Wakulla FL-Leon FL- 1212 PM EDT SAT MAY 13 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WAKULLA...WEST CENTRAL JEFFERSON AND SOUTHEASTERN LEON COUNTIES UNTIL 100 PM EDT... At 1211 PM EDT, National Weather Service doppler radar indicated a a strong thunderstorm near Woodville, moving northeast at 35 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Woodville, Tallahassee, Wakulla, Apalachee Regional Park, Cody, Chaires Crossroads, Baum, Capps, Nash, Thomas City, Vereen, Drifton, Capitola, Chaires, Fanlew, Waukeenah, Wacissa, Lloyd, Wacissa Springs and Natural Bridge. LAT...LON 3022 8403 3023 8427 3053 8409 3050 8383 TIME...MOT...LOC 1611Z 219DEG 28KT 3027 8416 ADL
Special weather statement, May 13, 12:41 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1241 PM EDT SAT MAY 13 2017
FLZ017-018-GAZ158-159-131730-
Inland Jefferson FL-Leon FL-Brooks GA-Thomas GA-
1241 PM EDT SAT MAY 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFFERSON...NORTHEASTERN
LEON...SOUTHERN THOMAS AND SOUTHWESTERN BROOKS COUNTIES UNTIL 130 PM
EDT...
At 1241 PM EDT, National Weather Service doppler radar indicated a a
strong thunderstorm 10 miles southwest of Monticello, moving
northeast at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Monticello, Alma, Fincher, Dills, Grooverville, Festus, Aucilla,
Baum, Capps, Lois, Everett, Nash, Miccosukee, Drifton, Capitola, Casa
Blanco, Jarrott, Waukeenah, Montivilla and Lloyd.
LAT...LON 3052 8372 3051 8374 3050 8373 3039 8379
3038 8380 3040 8412 3079 8406 3076 8361
TIME...MOT...LOC 1641Z 205DEG 25KT 3047 8403
ADLSpecial weather statement, May 13, 12:55 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1255 PM EDT SAT MAY 13 2017
GAZ146-147-131745-
Colquitt GA-Cook GA-
1255 PM EDT SAT MAY 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COOK AND
SOUTHEASTERN COLQUITT COUNTIES UNTIL 145 PM EDT...
At 1255 PM EDT, National Weather Service doppler radar indicated a a
strong thunderstorm near Moultrie, moving east at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Moultrie, Adel, Sparks, Berlin, Ellenton, Reed Bingham State Park,
Cook Co A/P, Pineboro, Greggs, Barneyville, Pine Valley, Spence
Airport, South Moultrie and Flat Ford.
LAT...LON 3105 8345 3106 8356 3108 8357 3106 8358
3109 8380 3119 8379 3123 8345
TIME...MOT...LOC 1655Z 269DEG 24KT 3112 8373
ADLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 9:27 AM EDT | Special Weather Statement | TAE | Clay | 48 min |
| May 13, 10:02 AM EDT | Special Weather Statement | TAE | Calhoun, Terrell | 43 min |
| May 13, 10:21 AM EDT | Special Weather Statement | TAE | Lee, Terrell | 39 min |
| May 13, 10:36 AM EDT | Severe Thunderstorm Warning | TAE | Lee, Terrell, Worth | 39 min |
| May 13, 11:52 AM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin | 38 min |
| May 13, 12:55 PM EDT | Special Weather Statement | TAE | Colquitt | 50 min |
| May 13, 1:50 PM EDT | Special Weather Statement | TAE | Lanier, Lowndes | 40 min |
| May 13, 4:09 PM EDT | Special Weather Statement | TAE | Brooks, Thomas | 51 min |
| May 13, 4:56 PM EDT | Special Weather Statement | TAE | Irwin | 49 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.